MAUDE Adverse Event Report: OSCOR INC. ADELANTE SAFESHEATH II; INTRODUCER, CATHETER

OSCOR INC. ADELANTE SAFESHEATH II; INTRODUCER, CATHETER
Model Number SS7
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Pneumothorax (2012)
Date of Event 05/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used in treatment.The device was not returned for analysis,therefore, the clinical observation could not be confirmed.The investigation will focus on a review of product documentation.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.Adverse event was not attribute to device.Per procedure adelante-s introducer sheath in process and final inspection: attach and lock 10 cc luer lock syringe to the activated valve/stopcock on the sideport.Push and pull the plunger of the syringe completely out all at once to confirm air flow through the sideport valve and tube.If there is an obstruction/blockage, it will be difficult to operate the plunger on the syringe.Even a partial obstruction will be felt by the operator.If any type of blockage or obstruction in the introducer sheath assembly is found, the item should be rejected and the appropriate supervisor should be alerted immediately.Per ifu: aspirate all air from the sheath valve assembly by using a syringe connected to the side port.Flush the introducer through the side port.If the introducer is to remain in place during lead positioning and testing, flushing the introducer via the side port periodically with saline is advised.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported that on the day of implant, the right ventricular (rv) lead dislodged, perforated the right ventricular apex and a pneumothorax occurred.A thoracotomy was performed to repair the perforation.It was reported that perforation of the patient's right ventricle due to the right ventricular lead; not the safesheath.As per additional information physician did not blame the introducer for pneumothorax.Per the additional information received on 2019-07-02: the 1 ss7 safesheath was open but not used as it wouldn't flush.It's hard to know what sheath was used with the pneumothorax.Per the additional information received on 2019-08-06: it is unknown what sheath was in use when the pneumothorax occurred and it was just conjecture by the field rep that the needle of the introducer caused the pneumothorax.It was confirmed that ss7 safesheath attempted but it was unable to be used as it could not be flushed.The issue with the ss7 was resolved by removing it and it was discarded.The lead was repositioned and remains in use.No further patient complications have been reported as a result of this event.Patient outcome is alive with no injury.Adverse event was not attribute to device.

Brand Name
ADELANTE SAFESHEATH II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key8928019
Report Number1035166-2019-00071
Device Sequence Number18904841
Product Code DYB
UDI-Device Identifier00885672002251
UDI-Public00885672002251
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberSS7
Device Catalogue NumberSS7
Device Lot NumberDP08466
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;